Alert archive / Massachusetts / Gale Warnings in 2009
Gale Warning 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Feb 14, 2009, 7:42 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2009, 7:42 AM EST (12:42 UTC)
- Expired
- Feb 14, 2009, 2:34 PM EST
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
422 WHUS71 KBOX 141242 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 742 AM EST SAT FEB 14 2009 ANZ250-141600- /O.UPG.KBOX.SC.Y.0026.000000T0000Z-090215T1600Z/ /O.NEW.KBOX.GL.W.0011.090214T1242Z-090214T1600Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 742 AM EST SAT FEB 14 2009 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS BAY. WEST WINDS OF 25 TO 30 KT WITH GUSTS UP TO 40 KT ARE EXPECTED THIS MORNING. WINDS SHOULD DIMINISH TO 20 TO 25 KT WITH GUSTS UP TO 30 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-142045- /O.EXT.KBOX.SC.Y.0026.000000T0000Z-090215T0400Z/ BOSTON HARBOR- 742 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST THIS EVENING. THIS ADVISORY IS FOR BOSTON HARBOR. WEST WINDS OF 15 TO 20 KT WITH GUSTS UP TO 30 KT ARE EXPECTED LATE THIS MORNING THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-142045- /O.CON.KBOX.SC.Y.0026.000000T0000Z-090215T0400Z/ CAPE COD BAY-NANTUCKET SOUND- 742 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. THIS ADVISORY IS FOR CAPE COD BAY AND NANTUCKET SOUND. WEST WINDS OF 15 TO 20 KT WITH GUSTS UP TO 30 KT ARE EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-235-237-141600- /O.CON.KBOX.SC.Y.0026.000000T0000Z-090214T1600Z/ VINEYARD SOUND-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 742 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. THIS ADVISORY IS FOR VINEYARD...RHODE ISLAND...AND BLOCK ISLAND SOUNDS. WEST WINDS OF 15 TO 20 KTS WITH GUSTS UP TO 30 KT ARE EXPECTED THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-142045- /O.CON.KBOX.SC.Y.0026.000000T0000Z-090215T1600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 742 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS SOUTH AND EAST OF MASSACHUSETTS AND RHODE ISLAND. WEST WINDS OF 20 TO 25 KTS WITH GUSTS UP TO 30 KT ARE EXPECTED THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BELK
2 follow-up statements
347 WHUS71 KBOX 141350 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 850 AM EST SAT FEB 14 2009 ANZ250-142000- /O.EXT.KBOX.GL.W.0011.000000T0000Z-090214T2000Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 850 AM EST SAT FEB 14 2009 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS WARNING IS FOR THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS BAY. WEST WINDS OF 25 TO 30 KT WITH GUSTS UP TO 40 KT ARE EXPECTED THIS MORNING. WINDS WILL GRADUALLY DIMINISH DURING THE AFTERNOON WITH GUSTS DECREASING TO 25 TO 30 KT BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ234-236-142000- /O.EXB.KBOX.SC.Y.0026.000000T0000Z-090214T2000Z/ BUZZARDS BAY-NARRAGANSETT BAY- 850 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR BUZZARDS BAY AND NARRAGANSETT BAY. WEST WINDS WILL OCCASIONALLY GUST UP TO 25 KT THROUGH EARLY AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-235-237-142000- /O.EXT.KBOX.SC.Y.0026.000000T0000Z-090214T2000Z/ VINEYARD SOUND-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 850 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS ADVISORY IS FOR VINEYARD...RHODE ISLAND...AND BLOCK ISLAND SOUNDS. WEST WINDS OF 15 TO 20 KT WITH GUSTS UP TO 30 KT ARE EXPECTED THROUGH EARLY AFTERNOON BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>232-142200- /O.CON.KBOX.SC.Y.0026.000000T0000Z-090215T0400Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND- 850 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. THIS ADVISORY IS FOR BOSTON HARBOR...CAPE COD BAY AND NANTUCKET SOUND. WEST WINDS OF 15 TO 20 KT WITH GUSTS UP TO 30 KT ARE EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-142200- /O.CON.KBOX.SC.Y.0026.000000T0000Z-090215T1600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 850 AM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. THIS ADVISORY IS FOR THE OUTER COASTAL WATERS SOUTH AND EAST OF MASSACHUSETTS AND RHODE ISLAND. WEST WINDS OF 20 TO 25 KT WITH GUSTS UP TO 30 KT ARE EXPECTED THROUGH THE AFTERNOON. A FEW GUSTS TO 35 KT ARE POSSIBLE EAST OF CAPE COD. THE WINDS WILL BEGIN TO DIMINISH BY LATE TODAY OVER THE WATERS WEST OF MARTHAS VINEYARD...BUT NOT UNTIL TONIGHT OVER THE WATERS EAST OF CAPE COD. HAZARDOUS SEAS WILL PERSIST THROUGH TONIGHT...ESPECIALLY OVER THE EASTERN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
976 WHUS71 KBOX 141934 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 234 PM EST SAT FEB 14 2009 ANZ250-150345- /O.CAN.KBOX.GL.W.0011.000000T0000Z-090214T2000Z/ /O.EXA.KBOX.SC.Y.0026.000000T0000Z-090215T1600Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 234 PM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. THIS ADVISORY IS FOR THE COASTAL WATERS FROM MERRIMACK RIVER TO PLYMOUTH. WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 30 KT THROUGH THIS EVENING WITH SEAS OF 4 TO 7 FT. THE WINDS WILL DIMINISH AFTER MIDNIGHT BUT HAZARDOUS SEAS UP TO 5 FT WILL PERSIST INTO SUNDAY. THIS SMALL CRAFT ADVISORY MAY EVENTUALLY BE REPLACED WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>237-142045- /O.CAN.KBOX.SC.Y.0026.000000T0000Z-090214T2000Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- 234 PM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR VINEYARD SOUND...BUZZARDS BAY...RHODE ISLAND SOUND...BLOCK ISLAND SOUND AND NARRAGANSETT BAY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. $$ ANZ255-150345- /O.EXT.KBOX.SC.Y.0026.000000T0000Z-090215T0400Z/ COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 234 PM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. THIS ADVISORY IS FOR THE COASTAL WATERS FROM MONTAUK NEW YORK TO NANTUCKET. WEST TO NORTHWEST WINDS WILL OCCASIONALLY GUST UP TO 25 KT INTO THIS EVENING...MAINLY FOR THE WATERS SOUTH OF NANTUCKET. THE WINDS WILL DIMINISH BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230>232-150345- /O.CON.KBOX.SC.Y.0026.000000T0000Z-090215T0400Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND- 234 PM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. THIS ADVISORY IS FOR BOSTON HARBOR...CAPE COD BAY AND NANTUCKET SOUND. WEST TO NORTHWEST WINDS WILL OCCASIONALLY GUST TO 25 TO 30 KT INTO THIS EVENING...BEFORE DIMINISHING BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-150345- /O.CON.KBOX.SC.Y.0026.000000T0000Z-090215T1600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 234 PM EST SAT FEB 14 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. THIS ADVISORY IS FOR THE COASTAL WATERS FROM PROVINCETOWN TO NANTUCKET. WEST TO NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 30 KT THROUGH THIS EVENING WITH SEAS OF 5 TO 8 FT. THE WINDS WILL DIMINISH AFTER MIDNIGHT BUT HAZARDOUS SEAS UP TO 5 FT WILL PERSIST INTO SUNDAY. THIS SMALL CRAFT ADVISORY MAY EVENTUALLY BE REPLACED WITH A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 14, 7:28 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 14, 7:28 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
728 AM EST SAT FEB 14 2009
.SYNOPSIS...
LOW PRESSURE IN THE CANADIAN MARITIMES WILL KEEP WINDS UP TODAY THEN
WEAKEN AND MOVE OUT TO SEA LATE TONIGHT INTO SUN. HIGH PRESSURE FROM
WESTERN CANADA WILL BUILD ACROSS THE EASTERN USA THROUGH EARLY NEXT
WEEK. LOW PRESSURE DEVELOPING OVER THE ROCKIES TUESDAY WILL MOVE PAST
NEW ENGLAND ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BREEZY BUT CHILLY WEATHER IS EXPECTED TODAY. A STRONG LOW PRESSURE
SYSTEM IN THE CANADIAN MARITIMES WILL KEEP THE PRESSURE GRADIENT
OVER SOUTHERN NEW ENGLAND TIGHT. THIS IN TURN WILL RESULT IN WINDS
GUSTING UP TO 30 MPH ACROSS THE AREA DURING THE DAY TODAY. OTHERWISE...
MOSTLY CLEAR SKIES WITH SOME ALTOCUMULUS AND CIRRUS STREAMING THROUGH
THIS AFTERNOON AND EARLY EVENING. TEMPERATURES WILL BE RIGHT AT...OR
SLIGHTLY ABOVE...NORMAL FOR MID FEBRUARY WITH HIGHS IN THE UPPER 30S
TO LOWER 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...A QUIET NIGHT EXPECTED AS THE STRONG LOW PRESSURE SYSTEM
STARTS TO SLOWLY MOVE OUT TO SEA. TEMPERATURES WILL DROP INTO THE
TEENS WITH CLEAR SKIES AND LIGHT WINDS EXPECTED THROUGH THE NIGHT.
SUNDAY...THE QUIET WEATHER CONTINUES. THE ONLY QUESTION FOR SUNDAY
IS WHETHER SOME MID CLOUDS WILL DEVELOP. RH PROFILES VARY BY MODEL
WITH A COUPLE INDICATING THAT SOME MID-LEVEL CLOUDS WILL DEVELOP AND
OTHERS KEEPING THE SKIES CLEAR. TEMPERATURES WILL REMAIN AROUND
NORMAL.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DRY WEATHER WILL CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK. THE
VARIOUS MODELS FEATURE A SPLIT FLOW WITH A WEAKER NORTHERN
STREAM/STRONGER SOUTHERN STREAM. DURING THE FIRST HALF OF THE WEEK
THESE STREAMS WORK AROUND A WEST COAST UPPER TROF AND EMERGE INTO
FLAT FLOW ACROSS THE PLAINS AND THE EAST. AS IS TYPICAL OF THIS
PATTERN...TIMING DIFFERENCES BETWEEN THE VARIOUS MODELED SHORTWAVES
TRAVELING THROUGH THE BROADER FLOW EVENTUAL BECOME A PROBLEM.
THIS CASE IS NOT MUCH DIFFERENT. THE MOST SIGNIFICANT WEATHER PROBLEM
DURING THIS PORTION OF THE FORECAST WILL BE A POTENTIALLY SIGNIFICANT
STORM IN THE WEDNESDAY TO THURSDAY TIME FRAME. 14/00Z OPERATIONAL
RUNS OF THE GFS AND ECMWF ARE QUITE SIMILAR...AND HAVE SHIFTED THE
TRACK WELL INLAND. BUT THE 14/00Z GFS ENSEMBLE MEAN TRACK TAKES THIS
LOW PRESSURE VERY CLOSE TO THE BENCHMARK OF 40N/70W. THUS THE
OPERATIONAL MODELS HINTING AT A RAIN/SNOW MIX...WHILE THE ENSEMBLES
SUGGEST A POSSIBLE SNOW STORM.
WE WILL CONTINUE TO FAVOR A SOUTHERN REDEVELOPMENT IN LIGHT OF THE
ENSEMBLE MEAN BEING FARTHER SOUTHEAST. EVEN ON THE OPERATIONAL RUNS
THE JET DYNAMICS ON THE STRONGER SOUTHERN JET SUPPORT INCREASED LIFT
IN THE AREA SOUTH OF NEW ENGLAND MUCH MORE THAN ALONG ANY NORTHERN
TRACK. WE WILL CONTINUE TO FEATURE CHANCE POPS MOVING IN WEDNESDAY
AFTERNOON/EVENING AND CONTINUING THROUGH THURSDAY EVENING.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
TODAY...VFR. SFC WIND GUSTS TO 25 KT ALL TERMINALS.
TONIGHT AND SUNDAY...VFR.
OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...
SUNDAY NIGHT THROUGH TUESDAY NIGHT...VFR THROUGH THE PERIOD.
WEDNESDAY...VFR TO START...MVFR POSSIBLE DURING THE AFTERNOON AS A
STORM APPROACHES FROM THE WEST.
&&
.MARINE...
TODAY...SMALL CRAFT ADVISORY FOR MOST OF THE COASTAL WATERS WITH SEAS
3 TO 6 FEET AND WESTERLY WINDS GUSTING TO NEAR 30 KTS ACROSS THE
OUTER WATERS. DECIDED TO UPGRADE THE WATERS EAST OF MA BAY TO A GALE
WARNING FOR THIS MORNING. STARTING TO SEE WIND GUSTS UP TO 40 KT AT
THE BUOYS NEAR THE SHORE.
TONIGHT...WINDS SHIFT TO THE NORTHWEST AND DIMINISH. GUSTS TO 25
KTS ARE POSSIBLE ON THE OUTER WATERS WHERE SEAS WILL REMAIN AROUND 5
FT.
SUNDAY...SEAS FALL BELOW 5 FT AND NORTHWESTERLY WINDS WILL RANGE
FROM 15 TO 20 KTS.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
WINDS AND SEAS SHOULD BE LIGHT SUNDAY AND MONDAY. AN OFFSHORE LOW
PRESSURE WELL TO THE SOUTH MONDAY NIGHT MAY BRING A PERIOD OF 5 FOOT
SEAS AND NORTHERLY WIND GUSTS TO 25 KNOTS ON THE SOUTHEAST OUTER
WATERS...BUT CONDITIONS SHOULD IMPROVE TUESDAY. WINDS AND SEAS AND
WINDS MAY INCREASE TO SMALL CRAFT LEVELS WEDNESDAY AFTERNOON/EVENING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR ANZ231-
232.
SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR ANZ233-
235-237.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EST THIS
EVENING FOR ANZ230.
GALE WARNING UNTIL 11 AM EST THIS MORNING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 11 AM EST SUNDAY FOR ANZ254-255.
&&
SYNOPSIS...RLG/BELK
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...RLG/BELK
MARINE...RLG/BELKHazardous weather outlook, Feb 14, 4:15 AM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 415 AM EST SAT FEB 14 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 415 AM EST SAT FEB 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-150915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 415 AM EST SAT FEB 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Gale Warnings in Massachusetts, 2009Every gale warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.